U.S. doctors online nowAsk doctors free
Minneapolis, MN
A 19-year-old female asked:

19 yrs. got kyleena iud over a year ago, no problems. past two months- bleeding mid-cycle w slight cramping. bit heavier than period w iud.concerning?

2 doctor answers4 doctors weighed in
Dr. Yvette Westford
Obstetrics and Gynecology 20 years experience
Not unusual: Progesterone based IUDs have a number of side effects, some of which can be severe. Bleeding is the most common side effect of the device and in most cases, will resolve after the first 3 to 6 months. In some patients, irregular bleeding may continue after the adjustment period. Excessive bleeding may prompt removal. Discuss with your doc.
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Iud bleeding : It is quite common to have some irregular bleeding from time to time after having an IUD inserted. It typically resolves on its own. If it does not or if you are concerned schedule a visit with your doctor for a check up. Kyleena tends to cause shorter lighter periods.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 15, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.